# SDR 2009FA0000626

- Difficulty date: July 13, 2009
- Submitted: July 13, 2009
- Operation: General aviation
- Aircraft: N3400B
- Make and model: Beech D35
- Aircraft serial: D3638
- Engine: Cont E225*
- System (JASC): 2822 · Fuel Boost Pump
- Part: O-Ring
- Part number: RA3791
- Condition: Failed
- Location: Fuel Pump
- Component: Fuel Pump, Romec, RD7790
- Component part number: RA3791ORING
- Stage of operation: LD
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

FIRST FUEL PUMP FAILURE HAPPENED IN FLIGHT AT 6000 FEET ON APRIL 23, 2009 WHILE ON AN IFR FLIGHT. ENGINE FAILED DUE TO ZERO FUEL PRESSURE. ENGINE WAS RESTARTED USING BACKUP MANUAL HAND PUMP UNTIL LANDING. FUEL PUMP WAS REMOVED AND SENT FOR REPAIR AND RETURNED FOR REINSTALLATION APRIL 27, 2009. THE SECOND FAILURE OCCURRED ON JUNE 18, 2009 (14 HOURS SINCE REPAIR) WHILE LANDING AT  SAME AIRPORT. FUEL PUMP WAS REMOVED AND SENT TO DIFFERENT FACILITY FOR REPAIR AND RETURNED FOR REINSTALLATION. ACFT WAS TEST FLOWN AND DETERMINED AIRWORTHY FOR RETURN FLIGHT. CONCLUSION OF FIRST FAILURE WAS ATTRIBUTED TO FAILED O-RING PN: RA3791. THE SAME CONCLUSION WAS DETERMINED ON SECOND FAILURE OF JUNE 18, 2009. THIS ENGINE IS APPROVED FOR OPERATION ON AUTOMOTIVE/AVIATION GASOLINE. BOTH FAILURES OF FUEL PUMP O-RING PN RA3791 FAILED WHILE USING A COMBINATION OF THESE FUELS. IT IS SUSPECTED THAT O-RING MATERIAL OF IS NOT COMPATIBLE WITH ONE OR BOTH OF THESE FUELS.
